Alert archive / Wyoming / Red Flag Warnings in 2011

Red Flag Warning 12, NWS Cheyenne, WY

September 28, 2011

NWS Cheyenne, WY issued this red flag warning at Sep 28, 2011, 12:59 AM MDT. It took effect at Sep 28, 2011, 9:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 28, 2011, 12:59 AM MDT (06:59 UTC)
In effect from
Sep 28, 2011, 9:00 AM MDT
Expired
Sep 28, 2011, 7:09 PM MDT
In force
10 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

993 
WWUS85 KCYS 280659
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1259 AM MDT WED SEP 28 2011

...RED FLAG WARNING TODAY FOR MUCH OF SOUTHEAST WYOMING AND
WESTERN NEBRASKA...

.A COLD FRONT WILL APPROACH THE DISTRICT LATER TODAY. THE SURFACE
PRESSURE GRADIENT WILL INCREASE TODAY AS WINDS BECOME NORTH.
ACROSS MUCH OF SOUTHEAST WYOMING AND WESTERN NEBRASKA SOUTH OF A
DOUGLAS TO ALLIANCE LINE...MINIMUM AFTERNOON RELATIVE HUMIDITIES
WILL FALL TO 10 TO 15 PERCENT WITH WIND GUSTS OF 25 TO 30 MPH.
THIS WILL CREATE ELEVATED FIRE WEATHER CONDITIONS LATE THIS
MORNING THROUGH EARLY THIS EVENING...AND ESPECIALLY IN THE
AFTERNOON. THE COLD FRONT WILL MOVE SOUTHWARD TO A RAWLINS TO 
CHEYENNE LINE BY EARLY THIS EVENING.

WYZ303-304-306-308-290200-
/O.UPG.KCYS.FW.A.0009.110928T1700Z-110929T0100Z/
/O.NEW.KCYS.FW.W.0012.110928T1500Z-110929T0200Z/
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY/SHIRLEY BASIN-
1259 AM MDT WED SEP 28 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH
OF CARBON AND ALBANY COUNTIES...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS
IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE
FIRE WEATHER WATCH IS NO LONGER IN EFFECT.

* AFFECTED AREA...CARBON COUNTY AND THE LARAMIE VALLEY IN ALBANY
  COUNTY.

* WINDS...WEST TO NORTHWEST 15 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...9 AM THROUGH 8 PM.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURES...MID 70S TO LOWER 80S.

* LIGHTNING...NONE.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

NEZ313-WYZ309-310-290200-
/O.NEW.KCYS.FW.W.0012.110928T1500Z-110929T0200Z/
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
1259 AM MDT WED SEP 28 2011

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT
THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR
THE SOUTH LARAMIE RANGE AND MUCH OF FAR SOUTHEAST WYOMING AND 
WESTERN NEBRASKA...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG
WARNING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES...WHICH IS
IN EFFECT FROM 9 AM THIS MORNING TO 8 PM MDT THIS EVENING.

* AFFECTED AREA...SOUTH LARAMIE RANGE. PLATTE...GOSHEN AND LARAMIE
  COUNTIES AND THE SOUTHERN HALF OF THE WESTERN NEBRASKA PANHANDLE. 

* WINDS...NORTH TO NORTHWEST 10 TO 20 MPH WITH GUSTS TO 30 MPH.

* TIMING...9 AM TO 8 PM.

* RELATIVE HUMIDITY...10 TO 15 PERCENT.

* TEMPERATURES...UPPER 70S TO UPPER 80S.

* LIGHTNING...NONE.

* IMPACTS...RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$

RUBIN
2 follow-up statements
870 
WWUS85 KCYS 290005
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
605 PM MDT WED SEP 28 2011


NEZ313-WYZ306-308>310-290115-
/O.CAN.KCYS.FW.W.0012.000000T0000Z-110929T0200Z/
SCOTTS BLUFF NATIONAL MONUMENT/WILDCAT HILLS-
UPPER NORTH PLATTE RIVER BASIN-LARAMIE VALLEY/SHIRLEY BASIN-
SOUTH LARAMIE RANGE/MEDICINE BOW NF-
PLATTE/GOSHEN/CENTRAL AND EASTERN LARAMIE-
605 PM MDT WED SEP 28 2011

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITIES FOR MUCH OF CARBON AND ALBANY COUNTIES...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE LOWERED BELOW CRITERIA ACROSS MOST OF EXTREME SOUTHEAST
WYOMING AND SOUTHWEST NEBRASKA THIS EVENING. THEREFORE...HAVE
CANCELLED THE RED FLAG WARNING FOR AREAS ALONG AND EAST OF THE
LARAMIE RANGE...INCLUDING THE LARAMIE VALLEY.

$$

WYZ303-304-290200-
/O.CON.KCYS.FW.W.0012.000000T0000Z-110929T0200Z/
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-
605 PM MDT WED SEP 28 2011

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES FOR MUCH OF CARBON
AND COUNTY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING.

* AFFECTED AREA...WESTERN AND CENTRAL CARBON COUNTY.

* WINDS...NORTH AROUND 10 MPH WITH GUSTS UP TO 25 MPH.

* TIMING...THROUGH 8 PM.

* RELATIVE HUMIDITY...AS LOW AS 13 PERCENT.

* TEMPERATURES...IN THE MID 70S

* IMPACTS...RAPID FIRE GROWTH AND SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

&&

$$


TT
352 
WWUS85 KCYS 290109
RFWCYS

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MDT WED SEP 28 2011


WYZ303-304-290215-
/O.CAN.KCYS.FW.W.0012.000000T0000Z-110929T0200Z/
CENTRAL AND NORTHERN CARBON/FERRIS-SEMINOE-SHIRLEY MOUNTAINS-
SOUTHWEST CARBON-
709 PM MDT WED SEP 28 2011

...RED FLAG WARNING IS CANCELLED FOR CARBON COUNTY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED
FLAG WARNING. 

WINDS HAVE LOWERED BELOW CRITERIA AND HUMIDITIES HAVE BEEN
INCREASING TO OVER 20 PERCENT THIS EVENING. THEREFORE...CANCELLED
THE RED FLAG WARNING FOR CENTRAL AND WESTERN CARBON COUNTY. 

$$

TT

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Sep 27, 11:32 PM MDT, 1 hour 27 minutes earlier.

Area forecast discussion, Sep 27, 11:32 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1132 PM MDT TUE SEP 27 2011

.AVIATION...06Z TAF ISSUANCE
VFR CONDITIONS WILL PERSIST AT ALL TERMINALS AS A SURFACE COLD
FRONT TRANSLATES SOUTH ACROSS SOUTHEAST WY AND THE WESTERN NEB
PANHANDLE. HIGH CIRRUS CLOUDS AND A WIND SHIFT TO A NORTHERLY
DIRECTION WILL ACCOMPANY THE COLD FRONTAL PASSAGE. THE TIMING AND
ORIENTATION OF THE FRONT SHOULD PROMOTE GUSTY WINDS DURING THE
LATE MORNING AND EARLY AFTERNOON HOURS AT THE WYOMING TERMINALS...
WITH WINDS GRADUALLY DECREASING TOWARD SUNSET. WINDS WILL BEGIN
TO SHIFT AND INCREASE TO BETWEEN 10 AND 15 KT ACROSS THE NEB
PANHANDLE AFTER 19Z AS THE FRONTAL BOUNDARY SHIFTS SOUTHWARD. A
MARGINALLY STRONG SURFACE PRESSURE GRADIENT SHOULD KEEP WINDS
ELEVATED ACROSS THE PANHANDLE TERMINALS THROUGH AT LEAST 03Z
THURSDAY.

&&

.PREV DISCUSSION... /ISSUED 704 PM MDT TUE SEP 27 2011/

DISCUSSION...PREVIOUS FORECAST IN GOOD SHAPE FOR TONIGHT AND ONLY
MINOR FIRST PERIOD CHANGES WERE MADE IN A RECENT UPDATE.  SURFACE
FRONT WAS LOCATED ACROSS SOUTHERN MONTANA AND INTO IDAHO AT 00Z.
FRONT WILL MOVE ACROSS THE CWA WEDNESDAY AFTERNOON.  COOLER AIR
WILL MOVE IN BEHIND THE FRONT AS WELL AS GUSTY NORTHERLY WINDS.
EXPECTED THREE HOURLY SURFACE PRESSURE RISES BEHIND THE FRONT WILL
BE BETWEEN 2 AND 4 MB AND SHOULD PRODUCE A SEVERAL HOUR PERIOD OF
GUSTS UP TO 25 MPH.  WILL CONTINUE THE FIRE WEATHER WATCH FOR
CARBON AND ALBANY COUNTIES.  HOWEVER...THE STRONGER WINDS MAY
ACTUALLY BE OVER THE EAST PART OF THE CWA.

AVIATION...00Z TAF ISSUANCE...
VFR CONDITIONS WILL PREVAIL THROUGH THE PERIOD AS A WEAK SURFACE
FRONT MOVES ACROSS SOUTHEAST WY AND THE WESTERN NE PANHANDLE. A
MODEST WIND SHIFT TO A MORE NORTHERLY DIRECTION WILL LIKELY FOLLOW
THIS FRONTAL PASSAGE...ALONG WITH INCREASING HIGH/CIRRUS CLOUDS. THE
FRONTAL BOUNDARY SHOULD CLEAR THE PANHANDLE TERMINALS BY 18Z
WEDNESDAY. WIND SPEEDS WILL REMAIN LIGHT AROUND 5 KT THROUGH THE
OVERNIGHT PERIOD...BEFORE INCREASING TO BETWEEN 10 AND 15 KT BY
WEDNESDAY AFTERNOON.

PREVIOUS DISCUSSION...ISSUED AT 238 PM MDT TUE SEP 27 2011/...

SHORT TERM...TONIGHT THROUGH THURSDAY NIGHT...

FORECAST CHALLENGES WILL DEAL PRIMARILY WITH FIRE WEATHER
CONDITIONS WEDNESDAY...FOLLOWED BY TEMPERATURES INTO THURSDAY.

CURRENTLY...SURFACE HIGH PRESSURE REMAINS OVER SOUTHWESTERN
WYOMING EARLY THIS AFTERNOON WITH LIGHT WINDS AND MOSTLY SUNNY
SKIES. OBSERVING OUR NEXT FRONTAL SYSTEM CURRENTLY PUSHING INTO
THE PAC NW. A FAIRLY STRONG GRADIENT BEING OBSERVED ACROSS MONTANA
WITH WINDS GUSTING INTO THE 20S AND 30S KNOT RANGE.

GFS SHOWING 700MB WINDS REALLY INCREASING THIS EVENING INTO
WEDNESDAY WITH 35 KT FORECAST ACROSS CARBON COUNTY AS EARLY AS 06Z
THIS EVENING. THESE WINDS STAY STRONG ACROSS CARBON AND ALBANY
COUNTIES THROUGH THE DAY WEDNESDAY AS WE STAY IN THE WARM AIR
AHEAD OF THE FRONT. WENT AHEAD WITH A FIRE WEATHER WATCH FOR
CARBON AND ALBANY COUNTIES AS AFTERNOON HUMIDITIES SHOULD FALL
BELOW 15 PERCENT. FRONT LOOKS TO PASS THROUGH AROUND 00Z THURSDAY
AS WINDS SHIFT TO THE NORTHEAST BEHIND THE FRONT. FAIRLY COLD
TEMPERATURES BEHIND THE FRONT AS WELL WITH 700MB TEMPERATURES
FALLING FROM +10C WEDNESDAY TO AROUND +6C THURSDAY. UPPER 60S
EXPECTED FOR HIGHS THURSDAY BEHIND THE FRONT.

LONG TERM...FRIDAY THROUGH TUESDAY...
DRY AND QUITE WARM WEATHER WILL HOLD OVER THE CWA THROUGH THE
WEEKEND AS AN UPPER RIDGE MOVES ACROSS THE REGION. THE UPPER RIDGE
AXIS WILL MOVE EAST OF THE CWA SUNDAY WITH SW FLOW ALOFT IN ITS
WAKE. A TREND TOWARDS COOLER CONDITIONS WILL THEN SET UP EARLY
NEXT WEEK AS HEIGHTS LOWER AHEAD OF A LARGE TROUGH THAT WILL BE
NEARING THE WEST COAST. SOME MOISTURE INCREASE IN THE SW FLOW WILL
BRING SLIGHT CHANCES FOR SHOWERS EARLY NEXT WEEK MAINLY OVER THE
MTNS. ECMWF STILL SLOWER THAN GFS WITH THIS NEXT SYSTEM AND WILL
CONTINUE TO FAVOR THE ECMWF AS GFS TENDS TO BE TOO PROGRESSIVE
WITH THESE TROUGHS...BUT SIGNIFICANT CHANGE IN THE PATTERN SEEMS
IN THE OFFING BY THE MID TO LATE PART OF NEXT WEEK.

AVIATION...18Z TAFS...
VFR CONDITIONS OVER ALL TERMINALS THROUGH WEDNESDAY WITH FEW CLOUDS
UNDER UPPER RIDGE ALOFT. -RE-

FIRE WEATHER...

A COLD FRONT IS EXPECTED TO APPROACH NORTHWESTERN WYOMING LATE
TONIGHT. AHEAD OF THIS FRONT...WEST TO SOUTHWEST WINDS ARE
EXPECTED TO INCREASE IN STRENGTH AND PERSIST THROUGH WEDNESDAY
AFTERNOON. THESE WINDS ARE EXPECTED TO COMBINE WITH AFTERNOON
HUMIDITIES IN THE LOW TEENS TO POSSIBLY CREATE ELEVATED FIRE
WEATHER CONDITIONS ACROSS CARBON COUNTY AND NORTHERN ALBANY
COUNTIES FROM LATE MORNING THROUGH THE AFTERNOON. THE COLD FRONT
IS EXPECTED TO PASS LATE AFTERNOON WITH A WIND SHIFT TO THE
NORTHWEST AND EVENTUALLY NORTHEAST WEDNESDAY EVENING.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM WEDNESDAY TO 7 PM WEDNESDAY FOR
     WYZ104-WYZ105-WYZ109-WYZ110-WYZ111-WYZ113-WYZ115.
NE...NONE.

&&

SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...EMANUEL
AVIATION UPDATE...HAMMER
Hazardous weather outlook, Sep 27, 7:51 PM MDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
751 PM MDT TUE SEP 27 2011

NEZ002-003-019>021-054-055-095-096-WYZ101>119-281200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
751 PM MDT TUE SEP 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WARM...DRY AND BREEZY CONDITIONS CAN BE EXPECTED OVER CARBON AND
ALBANY COUNTIES ON WEDNESDAY. WESTERLY WINDS WILL GUST AS HIGH AS
25 MPH. A FIRE WEATHER WATCH IS IN EFFECT FOR THAT AREA FROM LATE
MORNING THROUGH EARLY EVENING WEDNESDAY. NORTHERLY WINDS WILL GUST
AS HIGH AS 25 MPH FOR A PERIOD EAST OF THE LARAMIE RANGE WEDNESDAY
AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WEILAND

Nearby

Red Flag Warnings in Wyoming, 2011Red Flag Warnings in Nebraska, 2011Every red flag warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.